Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 72, NWS State College, PA

November 24, 2018Cumberland County, York County, Pennsylvania

NWS State College, PA issued this river flood warning at Nov 24, 2018, 11:12 PM EST for Cumberland County, York County, Pennsylvania. It took effect at Nov 25, 2018, 6:00 AM EST. It was in force for .

The area

The outline as issued.

The facts

Issued
Nov 24, 2018, 11:12 PM EST (04:12 UTC)
In effect from
Nov 25, 2018, 6:00 AM EST
Expired
Nov 25, 2018, 3:15 AM EST
In force
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Cumberland County, PA, York County, PA

The radar

The State College radar (KCCX), 123 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Breeches Creek near Camp Hill (CPHP1). The gauge peaked at 6.47 ft at Nov 25, 2018, 1:00 AM EST.

actionminormoderate24681011/2511/26
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01571500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

526 
WGUS41 KCTP 250412
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1112 PM EST Sat Nov 24 2018

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued if necessary overnight.

&&

PAC041-133-251611-
/O.NEW.KCTP.FL.W.0072.181125T1100Z-181126T0200Z/
/CPHP1.1.ER.181125T1100Z.181125T1200Z.181125T2000Z.UU/
1112 PM EST Sat Nov 24 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Yellow Breeches Creek Near Camp Hill
* from Sunday morning to Sunday evening...Or until the warning is 
  cancelled.
* At 11 PM Saturday the stage was...6.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 7.2 feet by tomorrow morning.  The river will fall 
  below flood stage by tomorrow afternoon.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

BANGHOFF
1 follow-up statement
699 
WGUS81 KCTP 250815
FLSCTP
Flood Statement 
National Weather Service State College PA
315 AM EST Sun Nov 25 2018

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

&&

PAC041-133-250845-
/O.CAN.KCTP.FL.W.0072.000000T0000Z-181126T0200Z/
/CPHP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
315 AM EST Sun Nov 25 2018

The Flood Warning is cancelled for
  The Yellow Breeches Creek Near Camp Hill.
* At 3 AM Sunday the stage was 6.3 feet and falling.
* Flood stage is 7.0 feet.
* The river will crest below flood stage at 6.7 feet by this morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Nov 24, 10:48 PM EST, 24 minutes earlier.

Area forecast discussion, Nov 24, 10:48 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service State College PA
1048 PM EST Sat Nov 24 2018

.SYNOPSIS...
Weak high pressure over the southeastern states will bring some
sun and mild temperatures to the Keystone state on Sunday.

Low pressure lifting northeast from the Great Plains late Sunday
will bring widespread showers to the area on Monday. As the low
lifts north of Lake Ontario late Monday, the rain will end from
west to east.

Colder air will prevail for the remainder of the week, as winds
shift to the northwest. Aside from some snow showers across the
Laurel Highlands and northwest mountains at times, dry weather
will prevail.

&&

.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
Steady rain has moved to the east as the storm wraps up
impressively on the NJ coast. The lowest pressure should slide
about due east very soon, and our threat for gusty wind across
the Lower Susq is nil. But, all the area is going to go westerly
at the sfc by the morning. Have see the RH progs continue to be
dismal/high for the wrn mtns into and through most of the day.
Have thus modified the sky cover and continued mentions of
patchy fog and DZ into the early aftn over the west, but
tapered mentions off over the rest of the area in mid-morning.

Prev...
Rain up to 1.5 inches over the lower susq, with the highest
amounts right around Harrisburg and York. Low pressure over the
DelMarVA is sliding northward and will continue to enhance
rainfall over Lanc and far SErn York Counties for the next few
hours. Otherwise, the rain is exiting on time. The balance of
the area should just have low clouds/drizzle/fog for much of the
night. Some breaks in the clouds are expected for the southern
tier, but it will be difficult to keep it clear with plenty of
upstream moisture and an upslope for much of the area as the
currently light wind goes westerly and increases a little.

Temps still seem like they should hold and even rise a few degs
overnight. While the warm up will not be much, it will be
significant for the fact that we can expect the ice out there
coating the trees now to drip off gradually. Ice problems seemed
to have been very minor, even with the decent coating many
places had this morning/early aftn. Quick look at power outages
currently shows just 500 customers w/o power across all of PA
(2 million customers). Credit goes to the power crews for those
low numbers, too.

&&

.SHORT TERM /8 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Weak ridging will slowly move into the state on Sunday but high
res models showing some moisture over the higher elevations. The
moisture progs are a little more dire with the 18Z runs, and
have increased sky cover over many areas, esp the northern half
and the upslope of the Laurels. Downsloping over the lower
Susquehanna valley should yield a little sunshine there.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Main change to the package was to take out the mention of rain
for Sunday Night.

A fast moving low pressure system from the Great Plains late
Sunday will track across the Great Lakes on Monday. This system
will bring widespread showers to the area on Monday. The rain
will end from west to east during the late aft.

Colder air behind the system will prevail into next weekend,
as a northwest flow of air prevails across the eastern states.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
Rain has moved into eastern PA and NJ. Isolated showers remain
and some low IFR ceilings and fog over the mountain areas. IFR
conditions are improving over the lower Susquehanna Valley as
the storm pulls out. Few patches of low stratus and fog remain
but northwest winds to 10 kt should help move this out and keep
things mixed. Temperatures in the lower Susq are in the upper
30s to lower 40s and should remain above freezing. IFR
Conditions will linger in the northwest and mountains overnight
with temperatures hovering 32 to 35 degrees.

Sunday during the day will bring additional gradual improvement
of conditions back to VFR from south to north.

.Outlook...

Mon...AM rain/low cigs possible. PM snow showers/vis reductions
possible W Mtns. Breezy NW wind.

Tue-Thu...Sct snow showers NW half with restrictions. VFR SE.
Breezy NW wind.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo/Ceru/Tyburski
LONG TERM...Martin
AVIATION...Watson
Hazardous weather outlook, Nov 24, 3:32 PM EST, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
332 PM EST Sat Nov 24 2018

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-252045-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
332 PM EST Sat Nov 24 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 24, 10:31 PM EST, 41 minutes before
Special Weather Statement
National Weather Service State College PA
1031 PM EST Sat Nov 24 2018

PAZ010>012-017>019-025>028-034>036-041-042-045-046-049>053-056-
057-063-250915-
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Cumberland-
1031 PM EST Sat Nov 24 2018

...PATCHES OF ICE POSSIBLE...

The temperatures continue hang right around freezing over much of
Central PA. While the steady, heavier rain has moved to the east,
patchy drizzle will occur through much of the night over the
central mountains. The temperatures are still expected to rise
overnight in most places, but only a degree or two, and could dip
just a degree before rising. So, there is a small chance that
patches of ice could occur overnight.

Please use extra caution on untreated roads and sidewalks.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:11 PM ESTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon3 hr
Nov 25, 9:30 AM ESTRiver Flood WarningCTPLancaster, York3 hr

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.